Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 28, NWS Elko, NV

August 25, 2006

NWS Elko, NV issued this red flag warning at Aug 25, 2006, 5:30 AM PDT. It took effect at Aug 25, 2006, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2006, 5:30 AM PDT (12:30 UTC)
In effect from
Aug 25, 2006, 1:00 PM PDT
Expired
Aug 25, 2006, 8:52 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 251233
RFWLKN

RED FLAG WARNING...RETRANSMITTED
NATIONAL WEATHER SERVICE ELKO NV
530 AM PDT FRI AUG 25 2006


NVZ452-260400-
/O.NEW.KLKN.FW.W.0028.060825T2000Z-060826T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
530 AM PDT FRI AUG 25 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR SCATTERED DRY LIGHTNING AS WELL AS AREAS OF 
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...FOR AREAS OF GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...ALONG WITH SCATTERED DRY LIGHTNING SPREADING FROM
NORTH TO SOUTH THROUGH THE EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES.
 
AN UPPER LEVEL LOW MOVING IN FROM THE NORTHWEST WILL BRING THE RISK
OF GUSTY WINDS IN COMBINATION WITH LOW SURFACE RELATIVE HUMIDITIES
OVER THE SOUTHEASTERN HALF OF THE COUNTY IN THE EARLY AFTERNOON.
AT THIS SAME TIME...OVER THE NORTHWEST PORTION OF ELKO COUNTY...
SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO FORM. AS THE UPPER
LEVEL LOW DRIFTS SOUTHEAST THROUGH THE AFTERNOON...THE RISK OF DRY
THUNDERSTORMS WILL SPREAD INTO SOUTHERN ELKO COUNTY...WITH
RELATIVE HUMIDITIES THEN EXPECTED TO RISE ABOVE 15%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND SCATTERED DRY
THUNDERSTORMS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ457-260400-
/O.NEW.KLKN.FW.W.0028.060825T2000Z-060826T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
530 AM PDT FRI AUG 25 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES.

WIND GUSTS THIS AFTERNOON AND EVENING ARE EXPECTED TO RISE TO 25
TO 35 MPH AND COMBINE WITH LOW SURFACE RELATIVE HUMIDITIES AS A
LOW PRESSURE SYSTEM PASSES THROUGH THE REGION. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ROOD
2 follow-up statements
000 
WWUS85 KLKN 251236
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
536 AM PDT FRI AUG 25 2006

NVZ452-260400-
/O.CON.KLKN.FW.W.0028.060825T2000Z-060826T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
536 AM PDT FRI AUG 25 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES.

AN UPPER LEVEL LOW MOVING IN FROM THE NORTHWEST WILL BRING THE
RISK OF GUSTY WINDS IN COMBINATION WITH LOW SURFACE RELATIVE
HUMIDITIES OVER THE SOUTHEASTERN HALF OF THE COUNTY IN THE EARLY
AFTERNOON. AT THIS SAME TIME...OVER THE NORTHWEST PORTION OF ELKO
COUNTY... SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO FORM. AS
THE UPPER LEVEL LOW DRIFTS SOUTHEAST THROUGH THE AFTERNOON...THE
RISK OF DRY THUNDERSTORMS WILL SPREAD INTO SOUTHERN ELKO COUNTY...
WITH RELATIVE HUMIDITIES THEN EXPECTED TO RISE ABOVE 15%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND SCATTERED DRY
THUNDERSTORMS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ457-260400-
/O.CON.KLKN.FW.W.0028.060825T2000Z-060826T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
536 AM PDT FRI AUG 25 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES.

WIND GUSTS THIS AFTERNOON AND EVENING ARE EXPECTED TO RISE TO
25 TO 35 MPH AND COMBINE WITH LOW SURFACE RELATIVE HUMIDITIES AS
A LOW PRESSURE SYSTEM PASSES THROUGH THE REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ROOD
000 
WWUS85 KLKN 260352
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
852 PM PDT FRI AUG 25 2006


NVZ452-457-260500-
/O.CAN.KLKN.FW.W.0028.000000T0000Z-060826T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
852 PM PDT FRI AUG 25 2006

...RED FLAG WARNING IS CANCELLED FOR ZONES 452 AND 457 FOR THIS EVENING...

THE RED FLAG WARNING FOR FIRE WEATHER ZONE 452 IS CANCELLED FOR
THIS EVENING AS THUNDERSTORM DEVELOPMENT IS MINIMAL AND IS
DECREASING OVER THE ZONE AT THIS TIME. ISOLATED LIGHTNING STRIKES
ARE STILL POSSIBLE THROUGH THE EVENING HOURS FROM HUNTINGTON
VALLEY EASTWARD.

THE RED FLAG WARNING FOR FIRE WEATHER ZONE 457 IS CANCELLED FOR
THIS EVENING AS WINDS HAVE DECREASED BELOW CRITICAL VALUES.
RELATIVE HUMIDITY...WHILE STILL LOW...IS ALSO ON THE RISE AT THIS
TIME AND WILL BE ABOVE CRITICAL LEVELS WITHIN THE NEXT FEW HOURS
OVER MUCH OF THE FIRE WEATHER ZONE. SOME LOCAL AREAS MAY STILL
EXPERIENCE GUSTY WINDS NEAR 30 MILES PER HOUR THROUGH MIDNIGHT.

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

$$

IPPI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:10 AM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 25, 3:10 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
310 AM PDT FRI AUG 25 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING IN FROM THE NORTHWEST TODAY
WILL BRING GUSTY WINDS AND COOLER TEMPERATURES TO MOST AREAS...ALONG
WITH THE RISK OF THUNDERSTORMS TO ELKO AND NORTHERN WHITE PINE
COUNTIES. HIGH PRESSURE RETURNS LATER IN THE WEEKEND FOR A WARMING
TREND THROUGH THE MIDDLE NEXT WEEK.
&&

.SHORT TERM...FRIDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM
CURRENTLY OVER THE PAC NW WILL SLIDE SOUTHEAST THROUGH SATURDAY
AFTERNOON. THE CENTER OF THE LOW IS PROGGED TO PASS OVER NE NEVADA
LATE THIS AFTERNOON INTO TONIGHT...AND THEN MOVE INTO NORTHERN UTAH
SATURDAY. HIGH PRESSURE CURRENTLY WELL OFFSHORE OF THE NORTHERN CA
COAST WILL MOVE ONSHORE SATURDAY AFTERNOON...PUSHING EAST TOWARD
NEVADA ON THE HEALS OF THE UPPER LEVEL LOW EXITING INTO UTAH TO
BEGIN A DRYING AND STABILIZING TREND.

A MIXED BAG OF WEATHER IS ON TAP FOR TODAY. AN UPPER LEVEL JET
PUSHES THROUGH CENTRAL NEVADA FROM WEST TO EAST THIS AFTERNOON
CREATING GUSTY WINDS...WHICH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES LEADING TO BORDERLINE RED FLAG WARNING CONDITIONS. WILL
BE ISSUING A RED FLAG WARNING FOR FIRE WEATHER ZONE 457 FROM 20Z TO
04Z FOR GUSTY WINDS AND LOW RHS. HAVE LESS CONFIDENCE IN ZONES 454
AND 455 AS WINDS ARE NOT QUITE AS STRONG AND RHS WILL COME UP A
LITTLE EARLIER IN THE AFTERNOON THAN IN 457. EXPECTING WIND GUSTS OF
25 TO 35 MPH IN 457 WITH GUSTS OF 20-30 MPH WITH LOCAL GUSTS IN THE
LOW 30S OVER 454 AND 455. AROUND THIS SAME TIME FRAME AS THE CENTER
OF THE UPPER LEVEL LOW BEGINS TO PASS OVER NORTHEAST NEVADA...
SURFACE RHS AND INSTABILITY WILL RISE OVER ELKO COUNTY FOR THE
THREAT OF SCATTERED DRY THUNDERSTORMS. AT THIS TIME IT LOOKS AS
THOUGH THE THREAT OF TS WILL BEGIN IN ELKO COUNTY SHORTLY AFTER NOON
OVER NW TO NORTH-CENTRAL AREAS AND SPREAD SOUTH TO SOUTHEAST THROUGH
THE EVENING HOURS. MOISTURE INCREASES ACROSS ELKO COUNTY FROM WEST
TO EAST...DRIFTING SE THROUGH THE AFTERNOON AS THE CENTER OF THE LOW
PASSES OVER...HOWEVER WITH PWS PEAKING OUT NEAR 0.6 INCHES...EXPECT
MAINLY VIRGA WITH STORMS...POSSIBLY UP TO A COUPLE HUNDREDTHS OF AN
INCH OF RAIN. IN THE EARLY EVENING AS THE UPPER LEVEL LOW PUSHES A
BIT FARTHER SOUTHEAST...THE AIRMASS OVER WHITE PINE COUNTY WILL
BECOME MORE UNSTABLE...HOWEVER WITH PWS BELOW 0.4 OVER ALL BUT
EXTREME NE CORNER OF THE COUNTY...EXPECTING MAINLY JUST CU
BUILD-UP...AND AT BEST ISOLATED DRY THUNDERSTORMS NE. MOSTLY CLOUDY
SKIES ACROSS EASTERN NEVADA THIS EVENING ARE EXPECTED TO CLEAR OUT
OVERNIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE EXITING LOW. AS THE
BACK SIDE OF THE UPPER LEVEL JET PASSES OVER THE REGION SATURDAY
EXPECT AFTERNOON WIND GUSTS OF 20 TO 30 MPH WITH LOCAL GUSTS INTO
THE MID 30S...ESPECIALLY OVER WHITE PINE COUNTY. BELIEVE CONDITIONS
WILL NEAR RED FLAG CRITERIA OVER MUCH OF THE REGION...ALTHOUGH AGAIN
WITH BORDERLINE WINDS AND HIGHER OVERALL RHS...NOT EXPECTING ANY
FIRE WEATHER ZONE TO SEE WIDESPREAD RED FLAG CONDITIONS. ROOD

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. A PROGRESSIVE PATTERN
WILL CONTINUE THROUGH THE LATE PART OF NEXT WEEK. A RIDGE WILL BUILD
IN THIS WEEKEND ONLY TO GIVE WAY TO ANOTHER TROUGH BY TUESDAY. THE
MAIN ACTIVITY APPEARS TO REMAIN AROUND THE USUAL CONVERGENCE ZONE
NEAR HWY 50 AS A COLD FRONT MOVES INTO THE AREA. PW/S WILL BE AROUND
A HALF INCH AND LI/S WILL BE AROUND ZERO. ONCE THE COLD FRONT PUSHES
THROUGH A MORE STABLE ATMOSPHERE WILL MOVE IN FOR THE REMAINDER OF
THE WEEK. WITH A SOUTHWESTERLY FLOW AHEAD OF THE FRONT TEMPERATURES
WILL REMAIN ABOVE NORMAL. ONCE THE FRONT MOVES THROUGH IT WILL
PROGRESS VERY SLOWLY TO THE SOUTHWEST KEEPING A DRIER MORE WESTERLY
FLOW OVER THE CWA. A STRONGER SECONDARY FRONT SHOULD BEGIN TO MOVE
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING BRINGING TEMPS DOWN TO
NORMAL OR JUST BELOW NORMAL FOR THE WEEKEND. WINDS MAY BE A
CONCERN MID WEEK AS THE STRONGER SYSTEM MOVES IN CAUSING
WIDESPREAD GUSTY WINDS. IPPI &&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED. SCATTERED CONVECTIVE
ACTIVITY IS EXPECTED OVER ELKO COUNTY THIS AFTERNOON FROM THE EUREKA
COUNTY LINE EASTWARD TO THE UTAH STATE LINE. THE ACTIVITY WILL
PROGRESS EASTWARD AND WILL ALSO BEGIN TO DEVELOP OVER NORTHERN
WHITE PINE COUNTY BY LATE AFTERNOON. &&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING TODAY FOR FWZ 452 FROM 1 PM THROUGH 9 PM PDT FOR DRY
LIGHTNING.

RED FLAG WARNING TODAY FOR FWZ 457 FROM 1 PM THROUGH 9 PM PDT FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY.

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.